#JAMAObservation: Acute Macular Neuroretinopathy Associated
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Gilteritinib is an oral FLT3 inhibitor that was approved by the US Food and Drug Administration in November 2018 for the treatment of acutemyeloid leukemia (AML). It has been shown to improve survival and remission rates compared with salvage chemotherapy. Acute macular neuroretinopathy (AMN), which is associated with many different conditions, manifests as reddishbrown, wedge-shaped lesions in a characteristic petaloid configuration in the central macula. Results of multimodal imaging studies support the role of vascular compromise to the deep capillary plexus in its pathogenesis.

A 28-year-old woman with a history of primary refractory AML presented with a new floater in her left eye. After conventional chemotherapy failed, she had been enrolled in a clinical trial and randomized to receive gilteritinib. The initial dose of gilteritinib had been 120 mg daily, which achieved complete clearance of myeloblasts in her peripheral blood samples. The dose had then been increased to 200 mg daily, 4 weeks prior to presentation. Her Snellen visual acuity with spectacle correction was 20/20 OD and 20/20 OS. She described a paracentral scotoma just superotemporal to fixation in her left eye. An ophthalmoscopic examination had unremarkable results in the right eye but showed several reddish-brown lesions nasal to the fovea in the left eye.

On fundus autofluorescence, the left eye revealed several wedge-shaped, hypoautofluorescent lesions with corresponding hyporeflectivity on near infrared imaging, as well as hyperreflectivity on optical coherence tomography that extended from the outer plexiform layer to the interdigitation zone (a hyperreflective band between the ellipsoid zone and the retinal pigment epithelium). Fluorescein angiography of both eyes revealed normal transit times and retinal vasculature. Given concerns about drug-induced AMN, the patient’s gilteritinib treatment was switched to azacitidine and midostaurin. Three months later, her scotoma had improved, and optical coherence tomography demonstrated typical interval evolution of her outer retina after AMN.

Source: https://jamanetwork.com/journals/jamaophthalmology/article-abstract/2768912
Like
Comment
Share